Jump to content

Headache Clinics


Recommended Posts

Hi all,

My mom talked to the doctor and i have an appt next week, he's just a family doc but he is trying his best. Anywho he said would i like to go to the university of michigan's headache clinic, well i am not how well they are but right NOW i will try anything. if you have any comments please please post or email me.

susie

Link to comment
Share on other sites

Are you taking florinef? My daughter's migraines reduced significantly once the florinef was eliminated. The thinking was that florinef acts to constrict the blood vessels -- particularly right behind the eyes and in the forehead -- which is exactly the action that can cause the onset of a migraine. Just eats salty snacks now to help with retaining the high fluid intake that is required by POTS patients.

Link to comment
Share on other sites

I don't take florinef. I only take a calcuim channel blocker 20mg, bextra, advil, claritin, umm and a multi vitamin. :D

Currently the headache isn't full force but when it does :rolleyes: watch out.

I eat lots of salty foods and drink TONS of gatorade. I also drink a can of pepsi in the AM to give me some engery as i don't have much.

susie

Link to comment
Share on other sites

luckygoat3: Have you ever noticed in the DINET home page "what to avoid" section that it lists Calcium Channel Blockers? I wish it would explain more in detail beside each one as to "why" to avoid them. For instance, a lot of people are taking beta blockers. My daughter used to, but when we went to a new doctor in Ohio, that doctor didn't like beta blockers for the treatment of POTS and had her totally get off. In that case, I believe the beta blocker was seen as a contributor to excessive fatigue.

Link to comment
Share on other sites

potsparent--I agree w/what you just said re: beta blocker for pots--especially if other appropriate meds, such as midodrine, aren't taken along with it. I've said this in response to other posts, but my cardiologist just informed me that beta blocker alone would exacerbate the symptoms of pots--slowing down the heart without constricting veins with other medicines would make anyone with pots much worse.

luckygoat, you may not have much energy b/c of the beta blocker (that drug is known to wipe people out anyway). It could be that you'd fare much better without the beta blocker altogether, especially if you continue with the 3-5 grams of salt, 2+ liters of water, and wear compression hose. (The pain killers, vitamin, and allergy med won't affect the pots symptoms one way or another.) Maybe you should talk to the doctor who's prescribed that without the midodrine...

It's just a thought... The best we can do is share what we learn about this funky condition as we learn it.

Good luck, and feel better,

m

Link to comment
Share on other sites

Hey guys....just had to pipe in here re: beta blockers. For me, they have been a life-saver. No medication has helped me feel "normalized" as much as the beta blocker, and I've tried quite a few. I don't take any other POTS medication with the beta blocker. If I forget to take my morning dose of toprol I start to feel shaky, my heart rate goes way up, my blood pressure can crash and I get tired from just walking across the room. Once I take my beta blocker these symptoms are almost completely abated, and as crazy as it may sound, my blood pressure sometimes actually rises a bit after taking the beta blocker. I've had tests which show I have high norepinephrine levels, and in my case the beta blocker helps to block the effects of excessive norepinephrine on my system. I'm miserable without it. Just another example of how a med can help one person while being detrimental to another.

Michelle

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...